Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Columbia, SC

June 13, 2007Richland County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 13, 2007, 2:03 PM EDT for Richland County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 2:03 PM EDT (18:03 UTC)
Expired
Jun 13, 2007, 2:30 PM EDT
In force
27 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Richland County, SC

The radar

The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:19 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 13, 1:19 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
119 PM EDT WED JUN 13 2007

.SYNOPSIS...
SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
CAROLINAS THROUGH FRIDAY. THE AIRMASS WILL REMAIN UNSTABLE AND
MOIST RESULTING IN SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP NOW
ACROSS THE REGION. UPPER TROUGH ALONG THE EAST COAST...WITH AN
EMBEDDED DISTURBANCE MOVING SW...WHICH WILL TRACK MAINLY TO THE N
AND W OF OUR FA. LATEST CHECK INDICATES THAT THE SEVERE THREAT
TODAY FOR OUR FA MAY NOT BE QUITE AS STRONG AS THE PREVIOUS TWO
DAYS. 500 MB TEMPS ARE NOT QUITE AS COLD...AND MID LEVEL DRY AIR
IS NOT AS PRONOUNCED. INSTABILITIES EXPECTED TO BE MODERATE.
ISOLATED SEVERE EXPECTED.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY/...
SHORT WAVE MOVING SOUTH OF THE AREA OVERNIGHT SHOULD SEE A
DECREASE IN COVERAGE BY LATE EVENING...SIMILAR TO LAST COUPLE OF
NIGHTS. LATEST MODEL GUIDANCE SUGGESTS HIGHER POPS THURSDAY AND
FRIDAY THAN PREVIOUS RUNS INCLUDING 18Z SHORT RANGE ENSEMBLES. MAV
POP GUIDANCE HAS BEEN VERY LOW...NOW IT IS COMING UP. APPEARS A
SURFACE COLD FRONT/BOUNDARY WILL DROP SOUTHWEST FROM THE NORTH
CAROLINA OUTER BANKS LATE TONIGHT AND SETTLE ACROSS THE REGION
THURSDAY AND FRIDAY...THIS FEATURE MAY BECOME A FOCUS FOR
CONVECTION. TIMING OF SHORT WAVES/REGIONS OF BEST INSTABILITY AND
LOW LEVEL CONVERGENCE REMAINS DIFFICULT. SO WILL GO WITH WILL GO WITH
CHANCE POPS THURSDAY AND FRIDAY...MAINLY DIURNAL IN NATURE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE RIDGE OVER THE AREA MOVES EAST TO THE WESTERN ATLANTIC BY
SUNDAY. UPPER TROUGH OVER THE EASTERN UNITED STATE FINALLY SLIPS
OFF THE EAST COAST SUNDAY. UPPER RIDGE BUILDING IN FROM THE WEST
MONDAY...LEAVING THE REGION IN NORTHWEST FLOW ALOFT. RIDGE AXIS
SLIDES EAST FOR TUESDAY WITH FLOW BECOMING SOUTHWEST. SHORT WAVES
EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL
BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF DIURNAL SHOWERS
AND THUNDERSTORMS THROUGH THE PERIOD.

NEAR NORMAL TEMPS SATURDAY WARM TO SLIGHTLY ABOVE NORMAL FOR
EARLY NEXT WEEK AS UPPER TROUGH MOVES OFF THE COAST AND UPPER
RIDGE BUILDS IN.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
THE REGION. SOME FOG POSSIBLE LATE TONIGHT/EARLY THURSDAY
MORNING...DEPENDING ON EXTENT OF LINGERING CONVECTIVE DEBRIS
CLOUDINESS.

THURSDAY THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS.
OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 13, 6:57 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
657 AM EDT WED JUN 13 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-141057-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
657 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW ISOLATED
SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS
TO 60 MPH...ARE POSSIBLE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:00 PM EDTSevere Thunderstorm WarningCAEClarendon45 min
Jun 12, 8:22 PM EDTSevere Thunderstorm WarningCAEOrangeburg38 min
Jun 12, 8:29 PM EDTSevere Thunderstorm WarningCAEBamberg46 min
Jun 12, 8:56 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell34 min
Jun 13, 2:38 PM EDTSevere Thunderstorm WarningCAEKershaw22 min
Jun 13, 3:38 PM EDTSevere Thunderstorm WarningCAELexington37 min
Jun 13, 3:45 PM EDTSevere Thunderstorm WarningCAESaluda15 min
Jun 13, 3:56 PM EDTSevere Thunderstorm WarningCAELee49 min
Jun 13, 4:04 PM EDTSevere Thunderstorm WarningCAESaluda26 min
Jun 13, 4:11 PM EDTSevere Thunderstorm WarningCAENewberry24 min
Jun 13, 4:14 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick22 min
Jun 13, 4:16 PM EDTSevere Thunderstorm WarningCAEFairfield29 min
Jun 13, 4:59 PM EDTSevere Thunderstorm WarningCAERichland46 min
Jun 13, 5:25 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington50 min
Jun 13, 6:04 PM EDTSevere Thunderstorm WarningCAENewberry25 min
Jun 12, 8:40 PM EDTSevere Thunderstorm WarningCAEColumbia, Lincoln50 min
Jun 12, 9:11 PM EDTSevere Thunderstorm WarningCAEColumbia, Richmond37 min
Jun 12, 9:20 PM EDTSevere Thunderstorm WarningCAEBurke55 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.